MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VSP550EX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, the tip broke before the upper limb could be harvested.After the dissection was finished, they started harvesting the saphenous vein from the lower limb.The device worked smoothly during that part.When they moved on to the upper limb, things got tricky.While guiding the harvester in and out of the tunnel, the white v-cutter tip snapped off as they were inserting it.The tip broke before the upper limb could be harvested.Since the device was no longer usable, they had to open a second virtuosaph to finish harvesting the vein from the upper limb.The rest of the procedure went ahead without any further problems.No known consequences to the patient.Product was changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 24, 2025.Upon further investigation of the reported event, the following information is new and/or changed: b5 (updated describe event or problem).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information received indicates that a valley lab generator was used, it was on a bipolar set, macro on 6, and the settings were not modified.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 11, 3331, 3259, 19).The affected sample was inspected upon receipt and confirmed that the one side of the v-cutter was broken off.A retention sample from the same lot number was inspected to show no anomalies with the device and a fully intact v-cutter.During the manufacturing process, all vsp550 units are visually inspected and tested for functionality and performance along with inspection for v-cutter mechanism, prior to packaging.The cracked/fractured distal end of the v-cutter most likely resulted from excessive force applied to the distal end of the v-cutter during the procedure.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH PLUS WITH RADIAL INDICATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23384525
Report Number1124841-2025-00088
Device Sequence Number11991038
Product Code GEI
UDI-Device Identifier00699753450769
UDI-Public(01)00699753450769(17)270930(10)4XK
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberVSP550EX
Device Catalogue NumberN/A
Device Lot Number4XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer10/23/2025
11/24/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/14/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale